I'm on Accutane for folliculitis on my butt. I'm about to start my 5th month out of 6 and there is little to no improvement. The sun always helps my condition in the summer. I'm really counting on it to help me. My folliculitis gets so bad sometimes that I can't wear shorts, and I play two sports! I'll be done with the Accutane early-mid June. How long should I wait before I tan?
How Long Do I Have to Wait After Accutane to Tan?
Doctor Answers (1)
Accutane and tanning
No matter what you think, the sun and tanning do not help acne. It merely changes the color of your skin (damage) which masks the acne, but it is absolutely not helping you, and is in fact, prematurely aging your skin, and potentially causing cancer. This is dangerous, and not a good idea. Accutane and tanning absolutely do not mix. Accutane makes you more susceptible to sun burning, and so, if you do plan to be in the sun, you need to be off Accutane for a significant amount of time. Talk to your prescribing physician, but just know this is a bad, bad idea.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.